Alert archive / Ohio / Areal Flood Warnings in 2017
Areal Flood Warning 16, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Jul 13, 2017, 10:46 AM EDT for Hancock County, Wood County, Ohio. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2017, 10:46 AM EDT (14:46 UTC)
- Expired
- Jul 14, 2017, 4:45 PM EDT
- In force
- 30 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 151 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Jul 13, 9:42 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 13, 9:42 AM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
942 AM EDT Thu Jul 13 2017
.SYNOPSIS...
Low pressure over Michigan will track slowly eastward through
tonight. A cold front will move across northern Ohio and NW PA
late tonight into Friday. High pressure will begin to build into
the area on Saturday. The next cold front may move into the
area on Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Main area of showers/thunderstorms is exiting the region.
However 7H jet remains over the southern half of the area with
lift near it. Current thinking is that any of the heavier
showers/thunderstorms will be located near and south of a line
from Findlay to Warren. Will leave the Flash Flood Watch in its
current configuration with this update. However locations north
of the line from Hancock county to Trumbull county may be
removed from the watch around noon if current trends continue.
Otherwise have only made minor changes to the timing of the
rainfall across the region through the day.
Previous discussion...
We remain in the warm sector with the warm front stretching
across the Central Lakes with a series of lows tracking along
the boundary. The showers and thunderstorms which develop from
the Upper Midwest into the Plains last night, will move across
the forecast area this morning. Should be a break from mid
morning on. The second wave of convection will redevelop this
afternoon as capes rise to near 3000 j/kg. There will also be a
weak ll jet and a little additional lift from 300 mb jet moving
across the Central Lakes. With so many boundaries floating
around convection could occur anywhere, but best chances will be
in the southern 2/3 of the forecast area.
Entire area remains in flash flood watch. With dew points in the
70s precipitable water is between 1.5 and 2 inches. Plus with
and East to West orientation training is a possibility.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Humidity values drop off as we head into the weekend with high
pressure expanding over the area on Saturday then shifting south on
Sunday. Another vigorous shortwave trough will move southeast out of
Canada into the Great Lakes region on Sunday. Scattered showers and
thunderstorms will be possible across the area on Sunday ahead of
the feature. Temperatures will be seasonal with highs near 80
degrees.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
With the trough over Lake Erie and northeast Ohio on Monday, will
hold onto a chance of showers and thunderstorms, mainly in the south
and east as the front moves through. Locations with an earlier
frontal passage will only have highs in the upper 70s with warmest
temperatures near 80 in the southeast. High pressure and dry
conditions returns Tuesday into Wednesday. Warm advection ramps up
towards mid-week with temperatures trending back to the mid and
upper 80s.
&&
.AVIATION /12Z Thursday THROUGH Monday/...
Showers and thunderstorms will move east of the forecast area
by late morning. Thunderstorms will redevelop later this
afternoon. SPC continues to have the area in a slight risk for
severe TSRA this afternoon as capes forecast to rise to between
2-3k j/kg. Models not in good agreement on location and timing.
OUTLOOK...Non- VFR in showers and thunderstorms through Friday
then again on Sunday.
&&
.MARINE...
Large convective complex will move across the lake this morning and
will impact winds on the lake today. Southwest winds will generally
be in the 10-15 knot range. Low pressure over the Central Great
Lakes will shift east overnight into Friday with winds shifting to
the northwest at 15-20 knots behind the front. Wave are expected to
hold in the 2 to 4 foot range but could need a Small Craft Advisory
for a brief window if they end up being a little stronger.
High pressure will build in on Saturday with improving conditions.
Another cold front will move across the lake on Monday but high
pressure will build in quickly behind it.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Friday morning for OHZ003-006>014-
017>023-027>033-036>038-047-089.
PA...Flash Flood Watch through Friday morning for PAZ001>003.
MARINE...None.
&&
SYNOPSIS...Mullen
NEAR TERM...DJB/Mullen
SHORT TERM...DJB/KEC
LONG TERM...KEC
AVIATION...DJB
MARINE...KECHazardous weather outlook, Jul 13, 4:26 AM EDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 426 AM EDT Thu Jul 13 2017 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-140830- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 426 AM EDT Thu Jul 13 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a slight risk for severe thunderstorms This afternoon and evening. The main threat will be strong damaging wind gusts. Spotter activation may be needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-140830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 426 AM EDT Thu Jul 13 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. There is a slight risk for severe thunderstorms This afternoon and evening. The main threat will be strong damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 13, 4:53 AM EDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Cleveland OH
453 AM EDT THU JUL 13 2017
OHZ027-131000-
Wyandot-
453 AM EDT THU JUL 13 2017
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT WYANDOT COUNTY...
At 452 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Vanlue to near Morral. Movement was
east at 20 mph.
Wind gusts up to 50 mph are possible with these storms. Torrential
rainfall is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Locations impacted include...
Upper Sandusky, Sycamore, Morral, Marseilles, Carey, Nevada, Wharton,
Harpster and Kirby.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4091 8349 4095 8348 4095 8346 4099 8346
4099 8311 4070 8312 4070 8330 4069 8331
4069 8344 4070 8344 4071 8349 4079 8350
TIME...MOT...LOC 0852Z 272DEG 19KT 4091 8342 4074 8324
ClarkSpecial weather statement, Jul 13, 5:09 AM EDT, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Cleveland OH
509 AM EDT THU JUL 13 2017
OHZ007-008-018-131015-
Seneca-Ottawa-Sandusky-
509 AM EDT THU JUL 13 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OTTAWA...SENECA AND
SANDUSKY COUNTIES...
At 508 AM EDT, radar indicated thunderstorms producing very heavy
rain were located along a line extending from near Port Clinton to
near Bloomville. Movement was east at 35 mph.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Tiffin, Fremont, Fostoria, Port Clinton, Bellevue, Clyde, Oak Harbor,
Gibsonburg, Genoa, Woodville, Elmore, Green Springs, Bloomville, New
Riegel, Ballville, Catawba Island, Attica, Bettsville, Bay View and
Republic.
LAT...LON 4161 8341 4161 8309 4154 8292 4161 8288
4161 8279 4147 8280 4147 8281 4144 8285
4100 8283 4099 8342
TIME...MOT...LOC 0908Z 257DEG 32KT 4156 8300 4102 8307
ClarkLocal storm report, Jul 13, 5:47 AM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
547 AM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HEAVY RAIN 3 ESE FINDLAY 41.03N 83.58W
07/13/2017 M4.10 INCH HANCOCK OH OTHER FEDERAL
USGS GAUGE AT FDLO1 MEASURED 4.10 INCHES OF RAIN SINCE 1
AM.
0545 AM HEAVY RAIN FINDLAY 41.04N 83.64W
07/13/2017 M3.39 INCH HANCOCK OH ASOS
FINDLAY AIRPORT ASOS MEASURED 3.39 INCHES OF RAIN SINCE 1
AM.
&&
SEFCOVICSpecial weather statement, Jul 13, 6:04 AM EDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Cleveland OH
604 AM EDT THU JUL 13 2017
OHZ014-023-033-PAZ003-131100-
Mahoning-Trumbull-Ashtabula Inland-Crawford-
604 AM EDT THU JUL 13 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
MAHONING...EASTERN TRUMBULL...SOUTHEASTERN ASHTABULA AND SOUTHWESTERN
CRAWFORD COUNTIES...
At 603 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Orwell to near Canfield. Movement
was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Youngstown, Warren, Boardman, Niles, Campbell, Hubbard, Canfield,
Cortland, Kinsman, Vienna Center, Hilltop, Adamsville, Maplewood
Park, Atlantic, Austintown, Struthers, Girard, Vienna, McDonald and
Mecca.
LAT...LON 4149 8000 4149 8052 4097 8052 4099 8075
4155 8079 4160 7985
TIME...MOT...LOC 1003Z 271DEG 31KT 4149 8079 4107 8076
LombardyLocal storm report, Jul 13, 7:49 AM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
749 AM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM FLOOD FINDLAY 41.04N 83.64W
07/13/2017 HANCOCK OH LAW ENFORCEMENT
SEVERAL ROADS CLOSED WITH UP TO 1-2 FEET OF WATER.
0545 AM FLASH FLOOD FINDLAY 41.04N 83.64W
07/13/2017 HANCOCK OH FIRE DEPT/RESCUE
MANY ROADS FLOODED WITH SEVERAL REPORTS OF STALLED
VEHICLES AND STRANDED MOTORISTS.
0600 AM FLOOD TIFFIN 41.12N 83.18W
07/13/2017 SENECA OH 911 CALL CENTER
SEVERAL ROADS CLOSED IN TIFFIN WITH WATER OVER US 224 AND
SR 53.
&&
CLARKLocal storm report, Jul 13, 8:37 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
837 AM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 2 N TIFFIN 41.15N 83.18W
07/13/2017 M3.28 INCH SENECA OH PUBLIC
STORM TOTAL
&&
NGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:31 AM EDT | Special Weather Statement | CLE | Hancock, Marion, Seneca, Wood, Wyandot | 59 min |
| Jul 13, 3:49 AM EDT | Areal Flood Advisory | CLE | Hancock | 3 hr |
| Jul 13, 4:36 AM EDT | River Flood Warning | CLE | Hancock | 3 days |
| Jul 13, 4:40 AM EDT | Flash Flood Warning | CLE | Hancock | 6 hr |
| Jul 13, 4:53 AM EDT | Special Weather Statement | CLE | Wyandot | 67 min |
| Jul 13, 5:03 AM EDT | Areal Flood Advisory | CLE | Wyandot | 5 hr |
| Jul 13, 5:09 AM EDT | Special Weather Statement | CLE | Ottawa, Sandusky, Seneca | 66 min |
| Jul 13, 5:32 AM EDT | River Flood Warning | CLE | Hancock | 31 hr |
| Jul 13, 5:48 AM EDT | Areal Flood Warning | CLE | Seneca, Wyandot | 6 hr |
| Jul 13, 6:04 AM EDT | Special Weather Statement | CLE | Trumbull | 56 min |
| Jul 13, 6:15 AM EDT | Areal Flood Advisory | CLE | Crawford, Marion | 5 hr |
| Jul 13, 7:21 AM EDT | Areal Flood Advisory | CLE | Ashland, Knox, Morrow, Richland | 5 hr |
| Jul 13, 8:18 AM EDT | River Flood Warning | CLE | Seneca | 61 hr |
| Jul 13, 8:31 AM EDT | Areal Flood Advisory | CLE | Geauga | 4 hr |
| Jul 13, 10:08 AM EDT | River Flood Warning | CLE | Marion | 43 hr |
| Jul 13, 10:08 AM EDT | River Flood Warning | CLE | Marion | 48 hr |
| Jul 13, 10:11 AM EDT | River Flood Warning | CLE | Sandusky | 38 hr |
| Jul 13, 11:18 AM EDT | Areal Flood Warning | CLE | Crawford, Marion, Sandusky, Seneca, Wyandot | 30 hr |
| Jul 13, 4:45 PM EDT | Areal Flood Warning | CLE | Ashland, Crawford, Knox, Marion, Morrow, Richland | 24 hr |
Nearby
Areal Flood Warnings in Ohio, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.